Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 24, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 12, 2001, 3:03 AM EDT for Williams County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 12, 2001, 3:03 AM EDT (07:03 UTC)
- Expired
- Apr 12, 2001, 3:30 AM EDT
- In force
- 27 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Williams County, OH
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 120703
SVRFWA
OHC171-120730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
303 AM EDT THU APR 12 2001
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILLIAMS COUNTY IN OHIO
* UNTIL 330 AM EDT
* AT 303 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF BRYAN...MOVING NORTH AT 45
MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
MONTPELIER
WEST UNITY
PIONEER
SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4144 8479 4145 8448 4158 8438 4169 8448
4167 8473What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 12:53 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 12, 12:53 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1153 PM EST WED APR 11 2001 QUICK UPDATE TO ZONES TO TAKE OUT MENTION OF MIDNIGHT WORDING. TEMPS LOOK ON TRACK. COLD FRONT OVR LWR MO VLY WILL CONT TO MOVE E TONIGHT. WINDS WILL REMAIN STRONG WITH 50 KTS JUST A FEW KFT ABV SFC. .IWX...NONE. OHARA
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:12 AM EDT | Severe Thunderstorm Warning | IWX | Fulton | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.